Author(s): Zapata Garrido AJ, Romo AC, Padilla FB
Abstract Share this page
Abstract We report a 53-year old Mexican female who developed liver dysfunction following a seven-day course of treatment with terbinafine for onychomycosis. She presented with jaundice and abdominal pain. Her serum bilirubin levels showed a peak value of 23.2 mg/dL seven weeks after discontinuing the medication. Infectious causes (hepatitis viruses A, B and C) were excluded. Imaging studies of the abdomen did not reveal any abnormalities. Serum iron and ceruloplasmin levels were normal. Autoantibodies were negative. A liver biopsy revealed necrosis and mononuclear infiltration of the parenchyma, mainly along the sinusoids and surrounding the portal spaces and biliary ducts. Eosinophil infiltration of the portal spaces was also noted. Treatment with ursodeoxycholic acid and ademethionine was started. Her liver tests normalized in the sixth months after stopping terbinafine.
This article was published in Ann Hepatol
and referenced in Journal of Microbial & Biochemical Technology